I PRIKLADNAYA MATEMATIKA
(FUNDAMENTAL AND APPLIED MATHEMATICS)
2013, VOLUME 18, NUMBER 4, PAGES 137-154
I. N. Tumaykin
View as HTML View as gif image
Reed--Muller codes are one of the most well-studied families of codes, however, there are still open problems regarding their structure. Recently, a new ring-theoretic approach has emerged that provides a rather intuitive construction of these codes. This approach is centered around the notion of basic Reed--Muller codes. We recall that Reed--Muller codes over a prime field are radical powers of a corresponding group algebra. In this paper, we prove that basic Reed--Muller codes in the case of a nonprime field of arbitrary characteristic are distinct from radical powers. This implies the same result for regular codes. Also we show how to describe the inclusion graph of basic Reed--Muller codes and radical powers via simple arithmetic equations.
|Main page||Contents of the journal||News||Search|
Last modified: May 13, 2014